Alert archive / Montana / High Wind Warnings in 2018

High Wind Warning 1, NWS Billings, MT

January 29, 20185 counties in Montana

NWS Billings, MT issued this high wind warning at Jan 29, 2018, 10:14 AM MST for 5 counties in Montana. It was in force for 25 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2018, 10:14 AM MST (17:14 UTC)
Expired
Jan 30, 2018, 10:58 AM MST
In force
25 hr
Issued by
NWS Billings, MT

Counties Golden Valley County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 91 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 2:30 PM MSTNON-TSTM WND GST 586 Ene Livingston, MT
Jan 29, 6:38 PM MSTNON-TSTM WND GST 626 Ene Livingston, MT
Jan 29, 9:38 PM MSTNON-TSTM WND GST 666 Ene Livingston, MT
Jan 29, 10:00 PM MSTNON-TSTM WND GST 582 Wsw Livingston, MT
Jan 29, 10:07 PM MSTNON-TSTM WND GST 726 Ene Livingston, MT
Jan 29, 10:15 PM MSTNON-TSTM WND GST 563 Ene Livingston, MT
Jan 29, 10:49 PM MSTNON-TSTM WND GST 583 Wsw Nye, MT
Jan 29, 11:00 PM MSTNON-TSTM WND GST 602 Wsw Livingston, MT
Jan 30, 1:30 AM MSTNON-TSTM WND GST 662 Wsw Livingston, MT
Jan 30, 1:36 AM MSTNON-TSTM WND GST 646 Ene Livingston, MT
Jan 30, 1:45 AM MSTNON-TSTM WND GST 593 Ene Livingston, MT
Jan 30, 1:45 AM MSTNON-TSTM WND GST 632 Wsw Livingston, MT
Jan 30, 2:34 AM MSTNON-TSTM WND GST 636 Ene Livingston, MT
Jan 30, 4:12 AM MSTNON-TSTM WND GST 6317 Ne Wilsall, MT
Jan 30, 5:35 AM MSTNON-TSTM WND GST 5813 Ssw Greycliff, MT
Jan 30, 5:39 AM MSTNON-TSTM WND GST 626 Ene Livingston, MT
Jan 30, 6:37 AM MSTNON-TSTM WND GST 696 Ene Livingston, MT
Jan 30, 6:53 AM MSTNON-TSTM WND GST 586 Ene Livingston, MT
Jan 30, 7:00 AM MSTSNOW 1.53 N Cooke City, MT
Jan 30, 7:12 AM MSTNON-TSTM WND GST 7017 Ne Wilsall, MT
Jan 30, 8:12 AM MSTNON-TSTM WND GST 6617 Ne Wilsall, MT
Jan 30, 9:12 AM MSTNON-TSTM WND GST 6117 Ne Wilsall, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 5.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2018-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2018-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1697 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS75 KBYZ 291714
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
1014 AM MST Mon Jan 29 2018

MTZ065-066-301715-
/O.UPG.KBYZ.WI.Y.0004.000000T0000Z-180130T1800Z/
/O.NEW.KBYZ.HW.W.0001.180129T1714Z-180130T1800Z/
Livingston Area-Beartooth Foothills-
Including the cities of Livingston, Fishtail, and McLeod
1014 AM MST Mon Jan 29 2018

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...

The National Weather Service in Billings has issued a High Wind
Warning...which is in effect until 11 AM MST Tuesday. 

* TIMING...Now through Tuesday morning. Strongest winds expected 
  Monday night to Tuesday morning. 

* IMPACTS...Dangerous crosswinds along I-90 near Livingston, and 
  on local roads near Nye. 

* WINDS...Southwest wind gusts of 70 to 80 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make travel difficult. Drivers of high
profile vehicles should use extra caution...particularly along
portions of Interstate 90 from Springdale to Livingston, and the
Stillwater River and West Rosebud Creek Valleys. Very strong
crosswinds are expected in these areas.

&&

$$

MTZ041-301715-
/O.NEW.KBYZ.HW.W.0001.180130T0600Z-180130T1800Z/
Northern Sweet Grass-
Including the city of Big Timber
1014 AM MST Mon Jan 29 2018

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST TUESDAY...

The National Weather Service in Billings has issued a High Wind
Warning...which is in effect from 11 PM this evening to 11 AM MST
Tuesday. 

* TIMING...Late this evening through Tuesday morning. 

* IMPACTS...Dangerous crosswinds along I-90 around Big Timber and
  along Highway 191. 

* WINDS...Southwest wind gusts of 50 to 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Motorists should be prepared for dangerous
crosswinds. Wind gusts of 58 mph or more can lead to property 
damage.

&&

$$

http://weather.gov/Billings
5 follow-up statements
695 
WWUS75 KBYZ 292156
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
256 PM MST Mon Jan 29 2018

MTZ028-063-302200-
/O.EXB.KBYZ.HW.W.0001.180130T1200Z-180131T0000Z/
Southern Wheatland-Judith Gap-
Including the cities of Harlowton and Judith Gap
256 PM MST Mon Jan 29 2018

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST TUESDAY...

The National Weather Service in Billings has issued a High Wind
Warning...which is in effect from 5 AM to 5 PM MST Tuesday. 

* TIMING...Tuesday. Strongest winds through early afternoon.
 
* IMPACTS...Dangerous crosswinds along Highway 191. 

* WINDS...West wind gusts of 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Motorists should be prepared for dangerous
crosswinds. Wind gusts of 58 mph or more can lead to property
damage.

&&

$$

MTZ065-066-301800-
/O.CON.KBYZ.HW.W.0001.000000T0000Z-180130T1800Z/
Livingston Area-Beartooth Foothills-
Including the cities of Livingston, Fishtail, and McLeod
256 PM MST Mon Jan 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY...

* TIMING...Now through Tuesday morning. Strongest winds expected 
  Monday night to Tuesday morning. 

* IMPACTS...Dangerous crosswinds along I-90 near Livingston, and 
  on local roads near Nye. 

* WINDS...Southwest wind gusts of 70 to 80 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make travel difficult. Drivers of high
profile vehicles should use extra caution...particularly along
portions of Interstate 90 from Springdale to Livingston, and the
Stillwater River and West Rosebud Creek Valleys. Very strong
crosswinds are expected in these areas.

&&

$$

MTZ041-301800-
/O.CON.KBYZ.HW.W.0001.180130T0600Z-180130T1800Z/
Northern Sweet Grass-
Including the city of Big Timber
256 PM MST Mon Jan 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST TUESDAY...

* TIMING...Late this evening through Tuesday morning.

* IMPACTS...Dangerous crosswinds along I-90 around Big Timber 
  and along Highway 191. 

* WINDS...Southwest wind gusts of 50 to 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Motorists should be prepared for dangerous
crosswinds. Wind gusts of 58 mph or more can lead to property
damage.

&&

$$

http://weather.gov/Billings
558 
WWUS75 KBYZ 300146
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
646 PM MST Mon Jan 29 2018

MTZ065-066-301800-
/O.CON.KBYZ.HW.W.0001.000000T0000Z-180130T1800Z/
Livingston Area-Beartooth Foothills-
Including the cities of Livingston, Fishtail, and McLeod
646 PM MST Mon Jan 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY...

* TIMING...Through Tuesday morning. Strongest winds expected late
  tonight and early Tuesday.

* IMPACTS...Dangerous crosswinds along I-90 near Livingston, and 
  on local roads near Nye. 

* WINDS...Southwest gusts of 70 to 80 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make travel difficult. Drivers of high 
profile vehicles should use extra caution...particularly along 
portions of Interstate 90 from Springdale to Livingston, and the 
Stillwater River and West Rosebud Creek Valleys. Very strong 
crosswinds are expected in these areas.

&&

$$

MTZ041-301800-
/O.CON.KBYZ.HW.W.0001.180130T0600Z-180130T1800Z/
Northern Sweet Grass-
Including the city of Big Timber
646 PM MST Mon Jan 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST TUESDAY...

* TIMING...Late this evening through Tuesday morning.

* IMPACTS...Dangerous crosswinds along I-90 near Big Timber and 
  along Highway 191. 

* WINDS...Southwest gusts of 50 to 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Motorists should be prepared for dangerous 
crosswinds. Wind gusts of 58 mph or more can lead to property 
damage.

&&

$$

MTZ028-063-310000-
/O.CON.KBYZ.HW.W.0001.180130T1200Z-180131T0000Z/
Southern Wheatland-Judith Gap-
Including the cities of Harlowton and Judith Gap
646 PM MST Mon Jan 29 2018

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST
TUESDAY...

* TIMING...Tuesday. Strongest winds in the morning and early 
  afternoon.

* IMPACTS...Dangerous crosswinds along Highway 191.

* WINDS...West gusts of 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Motorists should be prepared for dangerous
crosswinds. Wind gusts of 58 mph or more can lead to property
damage.

&&

$$

http://weather.gov/Billings
649 
WWUS75 KBYZ 301012
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
312 AM MST Tue Jan 30 2018

MTZ065-066-301800-
/O.CON.KBYZ.HW.W.0001.000000T0000Z-180130T1800Z/
Livingston Area-Beartooth Foothills-
Including the cities of Livingston, Fishtail, and McLeod
312 AM MST Tue Jan 30 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...Now through late this morning. Strongest winds expected
  early. Winds lessen slowly late this morning. 

* IMPACTS...Dangerous crosswinds along I-90 near Livingston, and 
  on local roads near Nye. 

* WINDS...Southwest gusts of 70 to 80 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make travel difficult. Drivers of high
profile vehicles should use extra caution...particularly along
portions of Interstate 90 from Springdale to Livingston, and the
Stillwater River and West Rosebud Creek Valleys. Very strong
crosswinds are expected in these areas.

&&

$$

MTZ041-301800-
/O.CON.KBYZ.HW.W.0001.000000T0000Z-180130T1800Z/
Northern Sweet Grass-
Including the city of Big Timber
312 AM MST Tue Jan 30 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...Now through late this morning. Strongest winds expected
  early.

* IMPACTS...Dangerous crosswinds along I-90 near Big Timber and 
  along Highway 191. 

* WINDS...Southwest gusts of 50 to 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Motorists should be prepared for dangerous
crosswinds. Wind gusts of 58 mph or more can lead to property
damage.

&&

$$

MTZ028-063-310000-
/O.CON.KBYZ.HW.W.0001.180130T1200Z-180131T0000Z/
Southern Wheatland-Judith Gap-
Including the cities of Harlowton and Judith Gap
312 AM MST Tue Jan 30 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...Today through late this afternoon. Strongest winds in
  the late morning and early afternoon.
 
* IMPACTS...Dangerous crosswinds along Highway 191.

* WINDS...West gusts of 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Motorists should be prepared for dangerous
crosswinds. Wind gusts of 58 mph or more can lead to property
damage.

&&

$$

http://weather.gov/Billings
256 
WWUS75 KBYZ 301638
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
938 AM MST Tue Jan 30 2018

MTZ065-066-301800-
/O.CON.KBYZ.HW.W.0001.000000T0000Z-180130T1800Z/
Livingston Area-Beartooth Foothills-
Including the cities of Livingston, Fishtail, and McLeod
938 AM MST Tue Jan 30 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...Now through late this morning. Strongest winds 
  expected early. Winds lessen slowly late this morning. 

* IMPACTS...Dangerous crosswinds along I-90 near Livingston, and 
  on local roads near Nye. 

* WINDS...Southwest gusts of 70 to 75 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make travel difficult. Drivers of high
profile vehicles should use extra caution...particularly along
portions of Interstate 90 from Springdale to Livingston, and the
Stillwater River and West Rosebud Creek Valleys. Very strong
crosswinds are expected in these areas.

&&

$$

MTZ041-301800-
/O.CON.KBYZ.HW.W.0001.000000T0000Z-180130T1800Z/
Northern Sweet Grass-
Including the city of Big Timber
938 AM MST Tue Jan 30 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* TIMING...Now through late this morning. Strongest winds 
  expected early. 

* IMPACTS...Dangerous crosswinds along I-90 near Big Timber and 
  along Highway 191. 

* WINDS...Southwest gusts of 50 to 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Motorists should be prepared for dangerous
crosswinds. Wind gusts of 58 mph or more can lead to property
damage.

&&

$$

MTZ028-063-310000-
/O.CON.KBYZ.HW.W.0001.000000T0000Z-180131T0000Z/
Southern Wheatland-Judith Gap-
Including the cities of Harlowton and Judith Gap
938 AM MST Tue Jan 30 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...Today through late this afternoon. Strongest winds in 
  the late morning and early afternoon. 

* IMPACTS...Dangerous crosswinds along Highway 191.

* WINDS...West gusts of 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Motorists should be prepared for dangerous
crosswinds. Wind gusts of 58 mph or more can lead to property
damage.

&&

$$

http://weather.gov/Billings
402 
WWUS75 KBYZ 301758
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
1058 AM MST Tue Jan 30 2018

MTZ028-063-301900-
/O.CAN.KBYZ.HW.W.0001.000000T0000Z-180131T0000Z/
Southern Wheatland-Judith Gap-
Including the cities of Harlowton and Judith Gap
1058 AM MST Tue Jan 30 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Billings has cancelled the High
Wind Warning. 

Winds will continue to decrease through the afternoon. Therefore
the High Wind Warning has been cancelled. 

$$

MTZ041-065-066-301900-
/O.CAN.KBYZ.HW.W.0001.000000T0000Z-180130T1800Z/
Northern Sweet Grass-Livingston Area-Beartooth Foothills-
Including the cities of Big Timber, Livingston, Fishtail, 
and McLeod
1058 AM MST Tue Jan 30 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Billings has cancelled the High
Wind Warning. 

Winds will continue to decrease through the afternoon. Therefore
the High Wind Warning has been cancelled. 


$$

http://weather.gov/Billings

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 29, 10:01 AM MST, 13 minutes earlier.

Area forecast discussion, Jan 29, 10:01 AM MST, 13 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
1001 AM MST Mon Jan 29 2018

.UPDATE...
KLVM winds hit Advisory criteria earlier this morning. Looking at
latest guidance, including pressure gradient strength and
orientation, as well as strength of westerly 700 mb flow, supports
raising the Wind Advisory to a High Wind Warning and issuing a
High Wind Warning for Big Timber. The gradient changes
orientation to support strong winds in Harlowton Tue. morning, but
not sure winds will be strong enough for a highlight. Will
revisit this in the afternoon. Decreased morning PoPs over the NE
for the rest of the morning. A front combined with weak jet
divergence was causing some light snow in NE MT and near KBHK. The
lift will move out by this afternoon. Arthur

&&

.SHORT TERM...valid for Tdy and Tue...

Winds were beginning to increase across the mountain foothills in
Livingston, Nye, and Big Timber as lee-side pressure falls begin
to work their way down the Rocky Mountain front. Gusts have hit 40
to 45 mph so far this morning and we expect a steady increase
through the afternoon with wind gusts reaching 60 mph by later
this afternoon. The pressure gradient increases further overnight
Monday which should push potential wind gusts into the 60 to 70
mph range at Livingston and Nye with 50 to 55 mph gusts expected
in Big Timber. The strongest wind gusts begin to lower by noon
Tuesday as a cold front drops into central Montana...reducing the
pressure gradient across our foothills.

Dry conditions are anticipated for most of the region this
afternoon. The lone exception could be a few light snow showers
along the MT/ND/SD border this morning. Temps will warm up nicely
this afternoon reaching the low to mid 50s along the mountain
foothills. As you go east towards Billings/Roundup temps will be
in the mid to upper 40s and further east in Miles City/Baker
expect temperatures in the mid to upper 30s.

Conditions will remain warm overnight with breezy conditions in
place across the region. Expect temperatures in the upper 30s
along the foothills, dropping into the low 30s and upper 20s
outside the foothills. Cold front approaches from the north by
noon on Tuesday so many locations will see their high
temperatures in the late morning/early afternoon hours before
clouds and precipitation move in during the afternoon and evening.
Precipitation will mostly be in the form of rain outside the
mountains and focused in locations south of a Miles City -
Harlowton line. As mentioned earlier, this cold front will reduce
the very strong winds in Livingston/Nye/Big Timber but breezy
conditions are still anticipated behind the front in the
afternoon. Steady precipitation over the mountains will lead to 3
to 6 inches of new snow over the higher terrain Tuesday afternoon
through Wednesday morning. Dobbs

.LONG TERM...valid for Wed...Thu...Fri...Sat...Sun...

There continues to be some uncertainty late this week into the
weekend on the potential for cold and snow hanging on. Model
spreads continue to be high, especially into the weekend, in
regards to the persistence of the cold. That appears to be the
greatest question mark, not whether the cold gets here, but how
long it will hold on.

It appears the cold snap will come in two waves. The first shot
of cold air works in Wednesday, with the bulk of the coldest air
sliding into North Dakota. Colder air will have an accompanied
shot of snow, but moisture and ascent looks generally weak. The
best chance of accumulations will be over the mountains, and
nearest the foothills. Overall, accumulations should be limited.

Looks to be a brief period of warming Thursday into Friday as the
first shot of cold air slides east and sets the stage for the
second, and much colder, surge of air. Models were pretty
consistent on sending arctic air into southern Montana and
northern Wyoming Friday afternoon and evening. 850mb temperatures
of -20c sink into the forecast area by Saturday. Deeper moisture
will accompany the arctic and the models were quite aggressive on
developing nearly a half inch of QPF Friday night into Saturday
over most of the area. Should this materialize, could be a
significant snow event, so will need to watch closely.

Models differ on how long to hold in the arctic this weekend as
some were driving it out quickly on Sunday. That being said,
Saturday looks quite cold with uncertainty on how long to keep the
cold around for Sunday and next Monday. TWH
&&

.AVIATION...

VFR flying weather is expected for southern Montana and northern
Wyoming. Southwest winds will increase at KLVM through day with
gusts of 50kts. Winds could gust at high as 65kts tonight and
Tuesday morning at KLVM. Gust around K6S0 tomorrow morning to 50
kts possible. TWH/Reimer

&&

.PRELIMINARY POINT TEMP/POPS...

    Tdy Tue     Wed     Thu     Fri     Sat     Sun
-------------------------------------------------------
BIL 048 036/051 024/035 013/026 016/030 009/018 001/019
    1/N 03/W    23/S    42/S    34/S    66/S    52/S
LVM 054 039/051 025/032 014/031 021/037 022/031 014/025
    1/N 15/W    22/S    22/S    44/S    56/S    52/S
HDN 045 031/051 020/034 007/024 009/029 005/017 904/016
    1/B 03/W    23/S    43/S    34/S    66/S    52/S
MLS 034 029/045 018/026 000/014 002/020 901/008 909/009
    1/E 11/E    12/S    22/S    24/S    66/S    42/S
4BQ 041 032/049 022/033 007/022 010/027 006/017 904/014
    1/B 04/W    53/S    32/S    23/S    66/S    52/S
BHK 031 027/047 018/026 902/014 001/022 902/009 910/008
    2/S 12/W    12/S    21/E    22/S    75/S    43/S
SHR 055 031/054 020/032 011/025 011/032 012/023 002/019
    1/B 05/W    53/S    43/S    33/S    66/S    52/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Warning in effect from 11 PM this evening to 11 AM
      MST Tuesday FOR ZONE 41.
     High Wind Warning in effect until 11 AM MST Tuesday FOR ZONES
      65-66.
WY...None.

&&

weather.gov/billings
Hazardous weather outlook, Jan 29, 4:33 AM MST, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Billings MT
433 AM MST Mon Jan 29 2018

MTZ028>042-056>058-063>068-WYZ098-099-301300-
Southern Wheatland-Musselshell-Treasure-Northern Rosebud-Custer-
Fallon-Northern Stillwater-Yellowstone-Powder River-Carter-
Southern Big Horn-Eastern Carbon-Northern Park-
Northern Sweet Grass-Golden Valley-Red Lodge Foothills-
Northern Big Horn-Southern Rosebud-Judith Gap-Paradise Valley-
Livingston Area-Beartooth Foothills-Absaroka/Beartooth Mountains-
Crazy Mountains-Northeast Bighorn Mountains-Sheridan Foothills-
433 AM MST Mon Jan 29 2018

This Hazardous Weather Outlook is for portions of central
Montana...south central Montana...southeast Montana and north
central Wyoming.

* WHAT...Return to much colder temperatures with the chance of
  significant accumulating snow.

* WHERE...Southern Montana and northern Wyoming.

* WHEN...Late this week into next weekend.

* ADDITIONAL DETAILS...A surge of arctic air is looking likely for
  late this week into next weekend. Along with the cold,
  accumulating snow is possible, which could cause travel concerns.

* ADDITIONAL HAZARD CONCERNS...Please monitor your local forecast
  closely, as there is still some uncertainty on timing and extent
  of the cold and snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Weather Outlook is issued when hazardous weather could
impact the region within the next week. Be sure to stay tuned for
future updates as locations, timing, and impacts could change.
Begin preparations to mitigate any impacts that could result from
the hazardous weather.

&&

Nearby

High Wind Warnings in Montana, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.